Colorado, 2016Dense Fog in Colorado, February 6, 2016
February 6, 2016 · NWS GJT · 1 event in 1 county or zone
Low level moisture trapped at the surface due to recent snow showers resulted in areas of dense fog within the Grand Valley.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low level moisture trapped at the surface due to recent snow showers resulted in areas of dense fog within the Grand Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 6, 3:54 AM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 6, 3:54 AM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
354 AM MST SAT FEB 6 2016
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 354 AM MST SAT FEB 6 2016
A STRONG RIDGE WILL CONTINUE BUILDING OVER THE WESTERN U.S...WITH
ITS AXIS OVER THE WESTERN GREAT BASIN. A HUGE LONGWAVE TROUGH
WAS BUILDING OVER THE EASTERN HALF OF THE U.S. WITH THE FORECAST
AREA UNDER THE NORTHWEST FLOW BETWEEN THE TWO. A VERY WEAK
SHORTWAVE TROUGH WILL RIDE DOWN THE WESTERN PERIPHERY OF THE RIDGE
AND OVER THE MOUNTAINS NEAR THE CONTINENTAL DIVIDE SO THERE SHOULD
BE ISOLATED OROGRAPHIC CLOUDS AND SHOWERS HUGGING THE NORTHWEST
FACING SLOPE TODAY AND TONIGHT. THESE LESSEN SUNDAY AS THE
AVAILABLE MOISTURE ERODES.
THE ONLY OVER WEATHER OF NOTE IS THE LOW STRATUS AND FOG OVER THE
GRAND FLAT IN EASTERN UT AND THE EXTREME WESTERN PORTION OF THE
GRAND VALLEY. LOW LEVEL INVERSIONS WILL KEEP THE MOISTURE...
STRATUS...AND AREAS OF FOG IN PLACE THROUGH MIDMORNING. IT SHOULD
RETURN TONIGHT AS WELL. TEMPS WILL REMAIN ON THE COOL SIDE WITH
VERY COLD LOW TEMPS IN THE HIGH VALLEYS.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 354 AM MST SAT FEB 6 2016
THE STEEP RIDGE OF HIGH PRESSURE MENTIONED IN THE PREVIOUS SHORT
TERM DISCUSSION WILL HOLD SWAY OVER THE REGION THROUGH THE MIDDLE
OF THE COMING WEEK ACCORDING TO MEDIUM RANGE MODELS. AS A RESULT
...EXPECT DRY AND MILDER CONDITIONS FOR MOST AREAS EXCEPT INVERTED
VALLEYS WHICH WILL BE SLOWER TO RESPOND TO WARMING TREND. THE
RIDGE WEAKENS DURING THE LATTER PART OF THE WEEK AS A A PAIR OF
PACIFIC SHORTWAVE TROUGHS MOVE THROUGH THE PACIFIC NORTHWEST.
HOWEVER...THE RIDGE RETAINS ENOUGH AMPLITUDE TO KEEP DEEP
MOISTURE NORTH OF THE AREA THOUGH MODERATE MID-LEVEL MOISTURE WILL
BRING CLOUDS TO THE NORTHERN ZONES. DOESN/T APPEAR THERE WILL BE
ANY RELIEF FROM VALLEY INVERSIONS SO UNDERCUT GUIDANCE FOR BOTH
HIGHS AND LOWS IN THE LOWER ELEVATIONS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 354 AM MST SAT FEB 6 2016
EXPECT LOW STRATUS AND LIGHT MIST EXTENDING FROM EASTERN UTAH/S
GRAND FLAT AND CANYON COUNTRY REGION TO THE WESTERN GRAND VALLEY
TO PERSIST THROUGH 14Z. AS THE SUN COMES UP...EXPECT THE BLANKET
OF STRATUS WILL ERODE FROM THE EDGES AND WILL LIFT INTO THE EARLY
AFTERNOON. HOWEVER...LIKE YESTERDAY...DO NOT ANTICIPATE THAT THE
CLOUD MASS WILL ENTIRELY DISSIPATE OVER KCNY THOUGH THIS MORNING/S
LIFR CIGS WILL IMPROVE TO MVFR AROUND 18Z. SINCE STRONG INVERSIONS
RESPONSIBLE FOR THE LOW CLOUDS WILL PERSIST...LOOK FOR THE CLOUD
FIELD TO EXPAND AFTER 00Z/SUN WITH COVERAGE SIMILAR TO THAT
EXPERIENCED THIS MORNING. ELSEWHERE...DO NOT EXPECT WEATHER
RELATED IMPACTS AT REMAINING AIRPORTS WITHIN THE REGION THROUGH
THE NEXT 24 HOURS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&
SHORT TERM...CC
LONG TERM...NL
AVIATION...NL
Hazardous weather outlook, Feb 6, 4:30 AM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
430 AM MST SAT FEB 6 2016
COZ001>014-017>023-UTZ022>025-027>029-071130-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
430 AM MST SAT FEB 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
PATCHY LIGHT FOG...WILL PERSIST UNTIL MID-MORNING IN GRAND COUNTY
UTAH AND WESTERN MESA COUNTY COLORADO ...AFFECTING HIGHWAY 191
AND INTERSTATE 70. AREAS OF FOG ARE LIKELY TO REDEVELOP IN THE
SAME AREAS LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Dense Fog, Grand Valley
- When
- February 6, 7:00 AM MST to 8:00 AM MST
- Where
- Grand Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Dense fog occurred in the Grand Valley. The visibility dropped to less than a quarter mile near Mack.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Dakota, February 6 to 7, 201659 kt wind · 36 events
- High Wind in South Dakota, February 6 to 7, 201668 kt wind · 25 events
- High Wind in Wyoming, February 6, 201665 kt wind · 20 events
- High Wind in Montana, February 6 to 7, 201662 kt wind · 10 events
- High Wind in Wyoming, February 6, 201669 kt wind · 3 events
- High Wind in Hawaii, February 6 to 7, 201699 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 664358.